Alert archive / Vermont / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at Apr 13, 2009, 3:30 AM EDT. It took effect at Apr 13, 2009, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 3:30 AM EDT (07:30 UTC)
- In effect from
- Apr 13, 2009, 11:00 AM EDT
- Expired
- Apr 13, 2009, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBTV 130730 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 330 AM EDT MON APR 13 2009 NYZ028-035-VTZ001>012-016>019-132000- /O.UPG.KBTV.FW.A.0001.090413T1500Z-090413T2300Z/ /O.NEW.KBTV.FW.W.0001.090413T1500Z-090413T2300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 AM EDT MON APR 13 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG WARNING FOR THE ENTIRE CHAMPLAIN VALLEY AS WELL AS CENTRAL AND NORTHERN VERMONT...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE REGION ON TODAY AS THE AREA REMAINS IN A TIGHT PRESSURE GRADIENT BETWEEN GREAT LAKES HIGH PRESSURE...AND DEEP LOW PRESSURE ACROSS THE CANADIAN MARITIMES. ADDITIONALLY...A VERY DRY AIR MASS REMAINS IN PLACE ACROSS THE AREA...WITH AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES EXPECTED TO GENERALLY FALL INTO THE 22 TO 28 PERCENT RANGE THIS AFTERNOON. THESE CONDITIONS COMBINED WITH A LACK OF APPRECIABLE RAINFALL OVER THE PAST 5 DAYS WILL CREATE POTENTIALLY SERIOUS CONDITIONS SHOULD ANY FIRES DEVELOP. AT THIS TIME...AREAS OF MOST CONCERN ARE IN THE CHAMPLAIN AND LOWER CONNECTICUT RIVER VALLEYS...WHERE THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES AND STRONGEST WIND GUSTS ARE EXPECTED. IN THESE AREAS HUMIDITY VALUES MAY BRIEFLY DROP BELOW 20 PERCENT DURING AFTERNOON PEAK HEATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR LATER UPDATES ON THIS WEATHER SITUATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS81 KBTV 131842 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 242 PM EDT MON APR 13 2009 NYZ028-035-VTZ001>012-016>019-132300- /O.CON.KBTV.FW.W.0001.000000T0000Z-090413T2300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 242 PM EDT MON APR 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE REGION INTO THE EARLY EVENING HOURS AS THE AREA REMAINS IN A TIGHT PRESSURE GRADIENT BETWEEN GREAT LAKES HIGH PRESSURE...AND DEEP LOW PRESSURE ACROSS THE CANADIAN MARITIMES. ADDITIONALLY...A VERY DRY AIR MASS REMAINS IN PLACE ACROSS THE AREA...WITH MINIMUM RELATIVE HUMIDITY VALUES HOLDING IN THE 22 TO 28 PERCENT RANGE BEFORE SLOWLY CLIMBING LATER THIS EVENING. THESE CONDITIONS COMBINED WITH A LACK OF APPRECIABLE RAINFALL OVER THE PAST 5 DAYS WILL CREATE POTENTIALLY SERIOUS CONDITIONS SHOULD ANY FIRES DEVELOP. AREAS OF MOST CONCERN ARE IN THE CHAMPLAIN AND LOWER CONNECTICUT RIVER VALLEYS...WHERE THE LOWEST RELATIVE HUMIDITY VALUES AND STRONGEST WIND GUSTS ARE OCCURRING. IN THESE AREAS HUMIDITY VALUES MAY BRIEFLY DROP BELOW 20 PERCENT THROUGH 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR LATER UPDATES ON THIS WEATHER SITUATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JMG
000 WWUS81 KBTV 132257 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 657 PM EDT MON APR 13 2009 NYZ028-035-VTZ001>012-016>019-140000- /O.EXP.KBTV.FW.W.0001.000000T0000Z-090413T2300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 657 PM EDT MON APR 13 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON WILL ALLOW THE RED FLAG WARNING TO EXPIRE...WHICH WAS IN EFFECT FOR MUCH OF VERMONT. GUSTY NORTHWEST WINDS HAVE DIMINISHED AND WILL CONTINUE TO DECREASE AS THE EVENING WEARS ON. LOW RELATIVE HUMIDITIES STILL EXIST...WITH VALUES IN THE 20 TO 30 PERCENT RANGE...BUT THESE READINGS WILL RISE ABOVE 30 PERCENT AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 13, 1:34 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 13, 1:34 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
134 AM EDT MON APR 13 2009
.SYNOPSIS...
HIGH PRESSURE BUILDING SLOWLY EASTWARD FROM THE UPPER GREAT LAKES
WILL MAINTAIN SEASONABLY COOL AND BLUSTERY CONDITIONS TO THE AREA
THROUGH MONDAY. THIS HIGH WILL REMAIN THE DOMINANT WEATHER FEATURE
ACROSS THE REGION THROUGH THE END OF THE WORK WEEK. AS A
RESULT...EXPECT A SLOW MODERATION IN TEMPERATURES ALONG WITH DRY
WEATHER THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 930 PM EDT SUNDAY...A QUICK UPDATE TONIGHT TO FRESHEN THE
WORDED FORECASTS. SOME OF THE GROUPS HAD BECOMING WORDING...WHICH
HAVE BEEN OVERCOME BY EVENTS. IR SATELLITE SHOWING SKIES BEGINNING
TO CLEAR IN THE ADIRONDACKS AND CHAMPLAIN VALLEY...WHILE CLOUDS
MORE PREVALENT IN NORTHEAST KINGDOM. ONLY UPDATED GRIDS WITH
LATEST LAV GUIDANCE FOR HOUR TEMPS AND WINDS...AND LITTLE CHANGE
TO MIN TEMPS TONIGHT. WITH PERSISTENT LOW TO EAST, AND HIGH TO
WEST, PRESS GRADIENT REMAINS TIGHT OVERNIGHT WITH BREEZEY/BLUSTERY
WINDS. CLEARING SKIES OFFSET BY WELL MIXED BOUNDARY LAYER...WHICH
SHOULD KEEP THE BOTTOM FROM FALLING OUT ENTIRELY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
AS OF 236 PM EDT SUNDAY...QUIET WX THEN CONTINUES FOR THE REMAINDER
OF THE SHORT TERM...ALBEIT W/SOME FIRE WX CONCERNS ON MONDAY (SEE
BELOW). AS AFORMENTIONED HIGH PRESSURE DRIFTS SLOWLY ATOP OUR REGION
THROUGH MID WEEK...BLUSTERY NORTHWESTERLY FLOW TO ABATE WITH MEAN
850 MB TEMPS MODERATING SIGNIFICANTLY. MAX TEMPS SHOULD BE ABOUT 10
DEG MILDER ON MONDAY DESPITE SOME LINGERING CLOUDS NC/NE VT...THEN
AN ADDITIONAL 5-7 DEG BY TUESDAY UNDER AMPLE SUNSHINE. DUE TO DRY
NATURE OF AIRMASS...EXPECT A FAIRLY WIDE DIURNAL RANGE IN TEMPS WITH
OVERNIGHT LOWS DROPPING BELOW FREEZING ALL AREAS MON NT/TUE NT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 236 PM EDT SUNDAY...A GENERALLY DRY STRETCH OF WEATHER
EXPECTED ACROSS THE REGION WED-SUN MORNING PER 12Z GFS...12Z GFS
ENSEMBLE. RUN-TO-RUN CONTINUITY HAS BEEN RELATIVELY GOOD. FORECAST
PERIOD BEGINS WED WITH AN UPPER-LEVEL TROUGH AND ASSOCIATED SFC LOW
TRANSLATING SOUTH OF OUR REGION FROM THE MID-ATLANTIC REGION INTO
THE WRN ATLANTIC. GFS ENSEMBLE POPS REMAIN BELOW 20 PERCENT ACROSS
OUR REGION AND HAVE INDICATED A PERIOD OF PARTLY CLOUDY CONDITIONS
ON NRN FRINGE OF THIS SYSTEM. UPR RIDGE AMPLIFIES SIGNIFICANTLY TO
OUR WEST THURSDAY AND THEN SHIFTS SEWD ACROSS NEW ENGLAND ON FRIDAY
BRINGING MOSTLY CLEAR SKIES/SUBSIDENCE. TEMPERATURES SHOULD TREND
UPWARD TO THE MID 50S THURSDAY...AND NEAR 60F IN THE VALLEYS ON
FRIDAY. THE 12Z GFS INDICATES 850MB TEMPERATURES ON FRIDAY AFTN
AROUND +2 TO +3C WITH A WLY LOW-LEVEL FLOW ACROSS THE REGION. THIS
MAY RESULT IN SOME DOWNSLOPE WARMING ACROSS THE WRN CHAMPLAIN VALLEY
AND ALONG THE ERN SLOPES OF THE GREEN MTNS INTO THE CT RIVER VALLEY.
A BACKDOOR COLD FRONT IS NOW MORE EVIDENT IN 06Z AND 12Z GUIDANCE
FOR FRIDAY NIGHT INTO SATURDAY. THIS FRONT LIKELY WON/T BE
ASSOCIATED WITH MUCH PRECIPITATION...BUT WILL BRING AN INCREASE IN
LOW CLOUDS /ESP ERN VT/ AND COOLER TEMPERATURES FOR SATURDAY
/AGAIN...ESP ERN SECTIONS/. KEPT POPS TO AROUND 20 PERCENT FOR
CENTRAL/ERN/NERN VT. UNDERCUT MEX-MOS TEMPS SLIGHTLY FOR SATURDAY
WITH HIGHS AROUND 50F...AND VALLEY HIGHS IN THE LOWER 50S FOR
SUNDAY. A SHORTWAVE TROUGH TRANSLATING EWD ACROSS THE GREAT LAKES BY
SUNDAY AFTN WILL BRING A CHANCE OF RAIN SHOWERS TO THE NORTH COUNTRY
BY SUNDAY AFTN...BUT CONFIDENCE IN TIMING OF THIS SYSTEM IS LOW NEAR
THE END OF THE PERIOD.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THROUGH 06Z TUESDAY...VFR CONDITIONS THIS PERIOD. CLOUDS
DECREASING ACROSS THE FORECAST AREA TONIGHT AS DRIER AIR WORKS
INTO THE REGION. EXPECT MOSTLY SUNNY SKIES DURING MONDAY WITH SCT
STRATOCU...THEN SKC MONDAY NIGHT. NW FLOW CONTINUES ACROSS THE
AREA. EXPECT WINDS TO INCR TO 10-15KTS W/ GUSTS 25KTS DURING
MONDAY...RAPIDLY DIMINISIHING MONDAY EVENING.
06Z TUESDAY THROUGH FRIDAY...HIGH PRESSURE IN CONTROL WITH GENERALLY
LIGHT WINDS AND VFR CONDITIONS EXPECTED FOR THE ENTIRE PERIOD.
&&
.FIRE WEATHER...
CONTINUED GUSTY NORTHWEST SFC FLOW ALONG WITH CRITICALLY LOW RH
VALUES AND GENERAL LACK OF APPRECIABLE RAFL OVER THE PAST 5 DAYS HAS
LED TO FIRE WEATHER CONCERNS ACROSS THE ERN HALF OF THE FA DURING
MONDAY. ADDITIONALLY SHORT TERM 1 AND 10 HR FUEL MOISTURE LEVELS
ARE CONSISTENTLY AT OR BELOW 10 PCT ACROSS THESE AREAS. PER
CONSULTATION W/SURROUNDING OFFICES AND LOCAL FIRE WX COMMUNITY HAVE
OPTED TO ISSUE A FIRE WEATHER WATCH FROM THE CHAMPLAIN VALLEY
EASTWARD TOMORROW...WHICH APPEARS WARRANTED GIVEN THE CRITERIA
DISCUSSED ABOVE. ACROSS THE DACKS AND SLV...SOMEWHAT LIGHTER WINDS
ALONG WITH RESIDUAL MOISTURE FROM MELTING SNOW (DACKS) OVER THE PAST
FEW DAYS WILL LIKELY LIMIT THESE VALUES FROM EXCEEDING CRITICAL
THRESHOLDS FOR AN APPRECIABLE TIME PERIOD ON MONDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR VTZ001>012-016>019.
NY...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NYZ028-035.
&&
SYNOPSIS...JMG
NEAR TERM...HANSON
SHORT TERM...JMG
LONG TERM...BANACOS
AVIATION...RJS/DUMONT
FIRE WEATHER...Hazardous weather outlook, Apr 12, 3:25 PM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 325 PM EDT SUN APR 12 2009 NYZ028-035-VTZ001>012-016>019-130945- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 325 PM EDT SUN APR 12 2009 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA OVERNIGHT. A FEW MOUNTAIN FLURRIES OR LIGHT SNOW SHOWERS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-029>031-034-087-130945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- 325 PM EDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH GUSTY NORTHWESTERLY WINDS ARE EXPECTED ACROSS THE AREA OVERNIGHT. A FEW FLURRIES MAY AFFECT THE NORTHERN ADIRONDACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY WEATHER ALONG WITH MODERATING TEMPERATURES ARE EXPECTED IN THE WEEK AHEAD AS HIGH PRESSURE BUILDS ATOP THE REGION AND GUSTY NORTHWESTERLY WINDS ABATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
Nearby
Red Flag Warnings in Vermont, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.